MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 3-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 18IN 3-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP824G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information provided: was surgery delayed due to the reported event? no, was procedure successfully completed? yes, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences: no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: unknown, attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.Suture broke while in use.There were not reported patient consequences.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 1.Please clarify if the additional device belong to this complaint? no.4.If the product doesn't belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.I think that doesn't belong to any complaint, please discard.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/27/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, g4, h3, h6.Corrected information: d2a, d3.A device has been received, however clarification is requested whether the product belongs to this complaint.The following information was requested: -product code vcp824, lot tlmpra.-product code vcp603, lot unknown.1.Please clarify if the additional device belong to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex tracker number.H3 investigational summary: the product was returned to ethicon for evaluation.One (1) unopened sample were received for analysis.Product code vcp824, lot tjmdem.In order to evaluate the condition of the returned sample, the packet was opened, and the swage and attachment area was noted to be as expected.The sutures was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 18IN 3-0 S/A PC-5 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20663411
Report Number2210968-2024-11864
Device Sequence Number12821289
Product Code GAM
UDI-Device Identifier10705031055698
UDI-Public(01)10705031055698(17)280731(10)TJMDEM
Combination Product (Y/N)Y
Initial Reporter CountryKS
PMA/510(K) Number
K181652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP824G
Device Lot NumberTJMDEM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer04/30/2025
06/04/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date05/27/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown